Alert archive / Michigan / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 19, NWS Gaylord, MI

August 2, 2015Kalkaska County, Missaukee County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Aug 2, 2015, 3:39 PM EDT for Kalkaska County, Missaukee County, Michigan. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2015, 3:39 PM EDT (19:39 UTC)
Expired
Aug 2, 2015, 4:29 PM EDT
In force
50 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Kalkaska County, MI, Missaukee County, MI

The radar

The NCL Michigan radar (KAPX), 59 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 4:00 PM EDTHAIL 1Moorestown, MI
Aug 2, 4:00 PM EDTHAIL 1Smithville, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 9:51 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 7.7 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2015-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 98 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2015-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
98 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1495 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

942 
WUUS53 KAPX 021939
SVRAPX
MIC079-113-022045-
/O.NEW.KAPX.SV.W.0019.150802T1939Z-150802T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
339 PM EDT SUN AUG 2 2015

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN KALKASKA COUNTY IN NORTHERN MICHIGAN...
  MISSAUKEE COUNTY IN NORTHERN MICHIGAN...

* UNTIL 445 PM EDT

* AT 339 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOREY...OR
  11 MILES NORTH OF LAKE CITY...MOVING SOUTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LAKE CITY...SHARON...MOREY...MOORESTOWN...MERRITT...STITTSVILLE AND
  SMITHVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4438 8534 4451 8533 4467 8511 4464 8485
      4422 8486
TIME...MOT...LOC 1939Z 294DEG 17KT 4450 8524 

HAIL...1.00IN
WIND...60MPH
 
$$

MSB
3 follow-up statements
040 
WWUS53 KAPX 021956
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
356 PM EDT SUN AUG 2 2015

MIC079-113-022045-
/O.CON.KAPX.SV.W.0019.000000T0000Z-150802T2045Z/
KALKASKA MI-MISSAUKEE MI-
356 PM EDT SUN AUG 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHEASTERN KALKASKA AND NORTHEASTERN MISSAUKEE COUNTIES...

AT 355 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOORESTOWN...
OR 14 MILES NORTHEAST OF LAKE CITY...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MOORESTOWN...MERRITT AND STITTSVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4444 8523 4461 8485 4426 8486
TIME...MOT...LOC 1955Z 287DEG 30KT 4448 8502 

HAIL...1.00IN
WIND...60MPH
 
$$

MSB
173 
WWUS53 KAPX 022015
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
415 PM EDT SUN AUG 2 2015

MIC079-022025-
/O.CAN.KAPX.SV.W.0019.000000T0000Z-150802T2045Z/
KALKASKA MI-
415 PM EDT SUN AUG 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KALKASKA COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHERN MICHIGAN.

LAT...LON 4434 8503 4449 8503 4451 8486 4451 8485
      4439 8485 4429 8486
TIME...MOT...LOC 2015Z 266DEG 25KT 4443 8494 

$$

MIC113-022045-
/O.CON.KAPX.SV.W.0019.000000T0000Z-150802T2045Z/
MISSAUKEE MI-
415 PM EDT SUN AUG 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHEASTERN MISSAUKEE COUNTY...

AT 415 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOORESTOWN...
OR 12 MILES NORTHWEST OF HOUGHTON LAKE...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MOORESTOWN...MERRITT AND STITTSVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4434 8503 4449 8503 4451 8486 4451 8485
      4439 8485 4429 8486
TIME...MOT...LOC 2015Z 266DEG 25KT 4443 8494 

HAIL...1.00IN
WIND...60MPH
 
$$

MSB
372 
WWUS53 KAPX 022029 RRA
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
429 PM EDT SUN AUG 2 2015

MIC113-022039-
/O.CAN.KAPX.SV.W.0019.000000T0000Z-150802T2045Z/
MISSAUKEE MI-
429 PM EDT SUN AUG 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MISSAUKEE COUNTY
IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHERN MICHIGAN.

LAT...LON 4434 8503 4449 8503 4451 8486 4451 8485
      4439 8485 4429 8486
TIME...MOT...LOC 2027Z 294DEG 17KT 4438 8461 

$$

MSB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 1:57 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Aug 2, 1:57 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
157 PM EDT SUN AUG 2 2015

.UPDATE...
ISSUED AT 1056 AM EDT SUN AUG 2 2015

SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH THE
AFTERNOON...WITH ATMOSPHERE PRIMED FOR A FEW ROUNDS OF STRONG TO
SEVERE THUNDERSTORMS.

FIRST ROUND OF STORMS /BOWING SEGMENT/ IS PUSHING INTO NORTHERN
LAKE HURON AFTER PRODUCING HIGH WINDS ACROSS THE TIP OF THE MITT
AND AROUND THE STRAITS OF MACKINAC. ADDITIONAL STRENGTHENING
THUNDERSTORMS OVER NRN LAKE MICHIGAN ARE POISED TO PUSH INTO NW
LOWER MI NEXT FEW HOURS.

THIS IS OCCURRING AS MID LEVEL FLOW STRENGTHENS /50-55 KTS AT 500
MB/ AND WE ALSO CONTINUE TO DESTABILIZE. MLCAPES OF 1000-2000
J/KG ARE EXPANDING NEWD ACROSS NRN LOWER MI...THANKS TO 65-70F
SURFACE DEW POINTS ADVECTING NE.

ROUNDS OF STORMS WILL CONTINUE INTO THIS EVENING...UNTIL FRONT
TRAVERSES REGION IN THE 00-06Z TIME FRAME.

&&

.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 431 AM EDT SUN AUG 2 2015

...ACTIVE THUNDERSTORM DAY EXPECTED ACROSS NORTHERN MICHIGAN THROUGH
THIS EVENING...

HIGH IMPACT WEATHER POTENTIAL: ONE OR MORE ROUNDS OF SEVERE WEATHER
TODAY AND THIS EVENING...WITH HAIL/WINDS/TORNADOES ALL POSSIBLE.

PATTERN SYNOPSIS/FORECAST: MIDNIGHT SURFACE ANALYSIS SHOWS A
DISORGANIZED AREA OF LOW PRESSURE OVER THE WESTERN DAKOTAS FROM
WHICH SEVERAL SURFACE BOUNDARIES EMANATE.  COLD FRONT OVER THE
WESTERN DAKOTAS EXTENDS NORTHEAST INTO FAR SOUTHERN MANITOBA/
NORTHWEST ONTARIO...WHILE SOME SEMBLANCE OF A WARM FRONT EXTENDS
SOUTHEAST FROM A SURFACE WAVE OVER NORTHWEST NORTH DAKOTA SOUTHEAST
INTO SOUTHERN MINNESOTA/SOUTHERN WISCONSIN/FAR SOUTHERN LAKE
MICHIGAN.  ONE CLUSTER OF THUNDERSTORMS UPSTREAM WAS ASSOCIATED WITH
THE NORTHERNMOST BOUNDARY APPROACHING THE BOUNDARY WATERS OF FAR
NORTHERN MINNESOTA...WHILE A SECOND CLUSTER HAS BLOSSOMED SINCE
MIDNIGHT OVER NORTHERN WISCONSIN TRACKING EAST-SOUTHEAST.  SKIES
WERE CLEAR ACROSS NORTHERN LOWER MICHIGAN EARLY THIS MORNING...WHILE
A MID CLOUD DECK OVER LAKE SUPERIOR WAS CLIPPING CHIPPEWA COUNTY.
SOME SCATTERED RADAR RETURNS WERE NOTED OVER THE BIG LAKE AS WELL.
VERY STEEP LAPSE RATES/SOME SEMBLANCE OF AN ELEVATED MIXED LAYER
NOTED IN UPSTREAM 00Z SOUNDINGS (MPX/ABR IN PARTICULAR).  APX
SOUNDING MIXED LAYER REACHED JUST BELOW 700MB...LOW LAYERS WERE
DRIER THAN UPSTREAM SOUNDINGS (0-1KM MIXING RATIOS AROUND 7G/KG AT
APX...AROUND 12G/KG AT MPX).  LACK OF MOISTURE OVER MICHIGAN HAS
LIMITED INSTABILITY EARLY THIS MORNING BUT THAT LOOKS ABOUT TO
CHANGE...

UPSTREAM COLD FRONT WILL CROSS THE UPPER LAKES THIS AFTERNOON AND
EVENING...ALONG WITH AN ATTENDANT SHORT WAVE TROUGH THAT WILL BRING
COOLER TEMPERATURES TO THE REGION IN ITS WAKE FOR THE EARLY WEEK
PERIOD.

PRIMARY FORECAST CONCERNS: SEVERE THUNDERSTORMS THROUGH THIS EVENING
AHEAD OF AND WITH COLD FRONT PASSAGE.

TODAY/TONIGHT...EVOLUTION OF STORM CLUSTER OVER WISCONSIN FIRST ON
THE DOCKET THIS MORNING.  WHILE AS MENTIONED ABOVE INITIAL
INSTABILITY IS LACKING...THAT IS FORECAST TO CHANGE OVER THE NEXT
SEVERAL HOURS AS INCREASING LOW LEVEL MOISTURE AND A FLIP FROM
DOWNWARD TO UPWARD QG FORCING EXPECTED TO ALLOW UPSTREAM STORMS TO
PROPAGATE/EXPAND INTO NORTHWEST LOWER MICHIGAN WITH CURRENT TIMING
SUGGESTING INITIAL STORMS SHOULD ARRIVE IN THE 11-12Z TIME
FRAME...WITH THE LIKELIHOOD OF ADDITIONAL DEVELOPMENT OVER NORTHERN
LAKE MICHIGAN/NORTHWEST LOWER MICHIGAN AS THE MORNING PROGRESSES
WITH PRECIPITATION ADVANCING EAST.  LOW LEVEL MUCAPE OVER 1500J/KG
AND 40-50KTS DEEP LAYER SHEAR SUGGEST A SEVERE THREAT RIGHT OFF THE
BAT THIS MORNING WITH INITIAL STORMS DEVELOPMENT.  SECOND STORM
CLUSTER MOVING THROUGH THE MINNESOTA ARROWHEAD RIDING ALONG THE
NORTHERN EDGE OF INSTABILITY GRADIENT...A LITTLE MORE DIFFICULT TO
SAY IF THIS WILL HOLD TOGETHER BUT MAY SEE ADDITIONAL DEVELOPMENT
OUT AHEAD OF IT (OR ALONG A REMNANT OUTFLOW BOUNDARY) ACROSS THE
UPPER PENINSULA DURING MID/LATE MORNING.

EVOLUTION OF LATER CONVECTION FOR THIS AFTERNOON/EVENING WILL DEPEND
ON HOW THINGS DEVELOP THIS MORNING AND HOW MUCH INITIAL CLOUDS/RAIN
IMPACT INSTABILITY AHEAD OF COLD FRONT THAT WILL PUSH INTO NORTHERN
MICHIGAN DURING THE LATE AFTERNOON/EARLY EVENING.  BETTER
INSTABILITY MAY END UP DEVELOPING ACROSS SOUTHERN PORTIONS OF
WISCONSIN/LOWER MICHIGAN WITH MORE CLOUDS TO THE NORTH...BUT THE
BOTTOM LINE IS THE POTENTIAL FOR SEVERAL ROUNDS OF STRONG CONVECTION
TODAY.  WILL SIMPLY WORD THE FORECAST AS PERIODS OF SHOWERS AND
THUNDERSTORMS AND AVOID TRYING TO YO-YO POPS UP AND DOWN THROUGH THE
DAY SINCE THAT WILL END UP A DISASTER.  DO PLAN TO MENTION AN
EXPLICIT SEVERE THREAT AT LEAST ACROSS NORTHERN LOWER IN
ACKNOWLEDGEMENT OF SPC ENHANCED RISK TUCKED UP TO M-72 AND SLIGHT
RISK THROUGH THE STRAITS.  PLENTY OF DEEP LAYER SHEAR (40-50KTS)
WILL SUPPORT ROTATING UPDRAFTS...SO SEVERE THREATS WILL RUN THE
GAMUT TODAY INTO THIS EVENING (HAIL/WIND/TORNADO).  WILL WIND POPS
DOWN DURING THE OVERNIGHT HOURS AS COLD FRONT PUSHES OUT OF THE
FORECAST AREA.

&&

.SHORT TERM...(MONDAY THROUGH TUESDAY NIGHT)
ISSUED AT 431 AM EDT SUN AUG 2 2015

MONDAY AND TUESDAY...THE STORM SYSTEM WHICH AFFECTED THE GREAT
LAKES OVER THE WEEKEND AND LIFTED INTO QUEBEC MONDAY...WILL BEGIN
TO EXIT EAST OF JAMES BAY TUESDAY. THE EXITING STORM SYSTEM WILL
ALLOW HIGH PRESSURE FROM THE NRN PLAINS TO BUILD OVER THE GREAT
LAKES THROUGH WEDNESDAY. AT UPPER LVLS...A 500MB TROUGH ANCHORED
OVER ONTARIO WILL WOBBLE AROUND JAMES BAY THROUGH TUESDAY BEFORE
BEGINNING TO PUSH EAST BY MIDWEEK. ASSOCIATED MID LVL TEMPS SHOW
850MB READINGS FALLING TO AROUND 8C MONDAY BEFORE NEARING 6C
TUESDAY...WHICH WILL GENERATE AFTERNOON TEMPS IN THE UPPER 60S AND
LOWER 70S FOR MUCH OF NRN MI TO START THE UPCOMING WORK WEEK. A
FEW INSTABILITY RAIN SHOWERS ARE ALSO POSSIBLE TO START THE WEEK.
THE MAIN DRIVING FORCE FOR THESE SHOWERS WILL BE FOCUSED MAINLY
ALOFT...WITH COOL MID AND UPPER LVL TEMPS COMBINED WITH UPPER
TROUGHING DYNAMICS. 850MB DEW PTS WILL REMAIN BETWEEN 9C AND 12C
THROUGH MONDAY WHILE SFC DEW PTS BEGIN THE DAY IN THE MID AND
UPPER 50S. MODEL SOUNDINGS SHOW GOOD MID LVL LAPSE RATES AROUND
6.5 C/KM AS 850MB TEMPS FALL FROM 12C EARLY TO 8C BY MONDAY
EVENING. 500/300MB QVECTORS MONDAY SHOW SOME CONVERGENCE OVER NRN
MI THROUGH THE DAY AS UPPER TROUGH DROPS INTO THE REGION. MODEL
SOUNDINGS SHOW SIMILAR DAY FOR TUESDAY WITH INSTABILITY RAIN
SHOWERS AGAIN FOR PORTIONS OF NRN MI...THOUGH TO SOMEWHAT LESSER
EXTEND WITH MID LVL DEW PTS DRYING TO UNDER 5C AND SFC DEW PTS
DRYING INTO THE LOW 50S AND UPPER 40S.

&&

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 431 AM EDT SUN AUG 2 2015

WEDNESDAY THROUGH SATURDAY...CAN BE SUMMARIZED AS HAVING SLIGHTLY
COOLER THAN NORMAL TEMPERATURES ALONG WITH A SMALL CHANCE OF RAIN
SHOWERS. THE UPPER TROUGH WHICH HAD BEEN ANCHORED AROUND JAMES BAY
SINCE THIS BEGINNING OF THE WEEK...WILL SLOWLY PUSH EAST TOWARD THE
NORTH ATLANTIC THROUGH THE PERIOD AND TRANSITION THE UPPER PATTERN
TOWARD A NEARLY ZONAL FLOW. 850MB TEMPS WILL SLOWLY WARM FROM AROUND
6C ON WEDNESDAY IN THE LINGER UPPER TROUGH...TO BETWEEN 9C AND 10C
BY THE WEEKEND. THIS PATTERN SHOULD GENERATE UPPER 60S TO MID 70S
DAYTIME HIGHS ACROSS NRN MI. IT SHOULD REMAIN LARGELY DRY ACROSS NRN
MI THROUGH THE PERIOD WITH A LARGE AREA OF HIGH PRESSURE STRETCHING
FROM THE NRN PLAINS INTO THE GREAT LAKES. THERE IS A SMALL CHANCE
FOR RAIN SHOWERS FRIDAY AS A WEAK UPPER TROUGH PASSES QUICKLY OVER
THE STATE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 144 PM EDT SUN AUG 2 2015

AN UNSETTLED PERIOD OF WEATHER FOR AVIATORS. A WARM/HUMID AIR
MASS CONTINUES TO OVERPSREAD THE REGION IN ADVANCE OF AN
APPROACHING COLD FRONT. THIS IS FUELING PERIODS OF SEVERE
THUNDERSTORMS...THAT WILL LIKELY CONTINUE INTO THIS EVENING.
LOCAL WIND GUSTS IN EXCESS OF 40 KTS WILL ACCOMPANY MANY OF THESE
STORMS.

COLD FRONT WILL PASS THROUGH THE REGION BETWEEN ROUGHLY
03-07Z TONIGHT. MVFR CEILINGS ALONG AND IMMEDIATELY BEHIND THIS
FRONT WILL LINGER THROUGH ABOUT 14Z...WHEN SCT-BKN SC/CU LIFT TO
VFR THRESHOLD. COOLER NW BREEZES EXPECTED MONDAY.

&&

.MARINE...
ISSUED AT 431 AM EDT SUN AUG 2 2015

TODAY/TONIGHT...SOUTHWEST WINDS AHEAD OF AN APPROACHING COLD FRONT
MAY RESULT IN SMALL CRAFT CONDITIONS OVER MUCH OF NORTHERN LAKE
MICHGIAN AND PARTS OF LAKE HURON NEARSHORE ZONES SOUTH OF THUNDER
BAY TODAY.  WINDS WILL SHIFT TO THE NORTH AND NORTHWEST TONIGHT AS
THE COLD FRONT PASSES.  SEVERAL ROUNDS OF GUSTY THUNDERSTORMS
POSSIBLE ON ALL THE LAKES TODAY INTO THIS EVENING.

OUTLOOK...ADDITIONAL HEADLINES NOT EXPECTED THROUGH MONDAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT UNTIL 10 PM EDT THIS EVENING FOR MIZ015-
     016-019>021-025-026-031.

LH...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR LHZ349.

LM...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR LMZ323-342-
     344>346.

LS...NONE.
&&

UPDATE...SMITH
NEAR TERM...JPB
SHORT TERM...SWR
LONG TERM...SWR
AVIATION...SMITH
MARINE...JPB
Hazardous weather outlook, Aug 2, 12:40 PM EDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1240 PM EDT SUN AUG 2 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-031100-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1240 PM EDT SUN AUG 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERAL ROUNDS OF THUNDESTORMS WILL IMPACT THE OUTLOOK AREA THIS
AFTERNOON AND POSSIBLY INTO THIS EVENING. DAMAGING WIND
GUSTS...LARGE HAIL... AND AN ISOLATED TORNADO WILL ALL BE POSSIBLE.

SEE ONGOING SEVERE THUNDERSTORM WATCH FOR MORE INFORMATION.

IN ADDITION...DANGEROUS SWIM CONDITIONS WILL EXIST ALONG THE BEACHES
OF LAKE MICHIGAN...DUE TO GUSTY WINDS...HIGH WAVES...DANGEROUS
CURRENTS...AND THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AND
RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE
MADE ONE OF THREE WAYS:

ONLINE:   WEATHER.GOV/GAYLORD
FACEBOOK: FACEBOOK.COM/NWSGAYLORD
TWITTER: TWITTER.COM/NWSGAYLORD

&&

WEATHER.GOV/GAYLORD

SMITH

In the hours before

Local storm report, Aug 2, 1:22 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
122 PM EDT SUN AUG 2 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND DMG     5 SW ATLANTA            44.96N 84.24W
08/02/2015                   MONTMORENCY        MI   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS MULTIPLE TREES AND
            POWER LINES DOWN BETWEEN LEWISTON AND
            ATLANTA. TIME ESTIMATED.

&&

ALM
Local storm report, Aug 2, 2:05 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
205 PM EDT SUN AUG 2 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND DMG     GLADWIN                 43.98N 84.49W
08/02/2015                   GLADWIN            MI   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS NUMEROUS TREES AND
            POWERLINES DOWN IN GLADWIN AND THROUGHOUT
            THE COUNTY. TIME ESTIMATED.

&&

NWS GAYLORD MI
IRIS SYSTEM
Local storm report, Aug 2, 2:09 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
209 PM EDT SUN AUG 2 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             STERLING                44.03N 84.02W
08/02/2015  E1.75 INCH       ARENAC             MI   PUBLIC

            REPORTED DAMAGE TO VEHICLE WITH GOLF BALL
            AND POSSIBLY LARGER HAIL

&&

NWS GAYLORD MI
IRIS SYSTEM
Local storm report, Aug 2, 2:36 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
236 PM EDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             SPRUCE                  44.83N 83.47W
08/02/2015  E1.00 INCH       ALCONA             MI   PUBLIC

            PUBLIC REPORTED ONE INCH HAIL. TIME ESTIMATED.

0145 PM     TSTM WND GST     7 S SPRATT              44.90N 83.76W
08/02/2015  E60.00 MPH       ALPENA             MI   SPOTTER

            TRAINED SPOTTER REPORTED WIND GUSTS ESTIMATED BETWEEN
            50-60 MPH. TIME ESTIMATED.

&&

MG
Local storm report, Aug 2, 2:38 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
238 PM EDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     TSTM WND GST     OSCODA                  44.42N 83.33W
08/02/2015  M40 MPH          IOSCO              MI   AWOS

&&

MG
Local storm report, Aug 2, 2:51 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
251 PM EDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     STERLING                44.03N 84.02W
08/02/2015                   ARENAC             MI   PUBLIC

            PUBLIC REPORTS TREES DOWN WITH SEVERAL LEANING AGAINST
            HOMES. TIME ESTIMATED.

&&

GILLEN

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:47 AM EDTSpecial Marine WarningAPX88 min
Aug 2, 9:13 AM EDTSpecial Marine WarningAPX62 min
Aug 2, 9:30 AM EDTSpecial Weather StatementAPXCharlevoix45 min
Aug 2, 10:07 AM EDTSpecial Weather StatementAPXCheboygan, Emmet38 min
Aug 2, 10:29 AM EDTSpecial Marine WarningAPX61 min
Aug 2, 10:34 AM EDTSevere Thunderstorm WarningAPXCheboygan, Presque Isle41 min
Aug 2, 11:00 AM EDTSpecial Marine WarningAPX90 min
Aug 2, 11:11 AM EDTSpecial Marine WarningAPX64 min
Aug 2, 11:21 AM EDTSevere Thunderstorm WarningAPXLeelanau54 min
Aug 2, 11:29 AM EDTSpecial Marine WarningAPX61 min
Aug 2, 11:40 AM EDTSevere Thunderstorm WarningAPXManistee38 min
Aug 2, 11:52 AM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Emmet, Grand Traverse, Kalkaska53 min
Aug 2, 12:10 PM EDTBeach Hazards StatementAPXAntrim, Benzie, Emmet, Grand Traverse, Leelanau, Manistee10 hr
Aug 2, 12:16 PM EDTSevere Thunderstorm WarningAPXGrand Traverse, Kalkaska, Missaukee, Wexford45 min
Aug 2, 12:24 PM EDTSevere Thunderstorm WarningAPXCheboygan, Crawford, Otsego66 min
Aug 2, 12:38 PM EDTSpecial Marine WarningAPX22 min
Aug 2, 12:54 PM EDTSevere Thunderstorm WarningAPXMontmorency, Oscoda66 min
Aug 2, 12:58 PM EDTSpecial Marine WarningAPX32 min
Aug 2, 1:14 PM EDTSpecial Marine WarningAPX2 hr
Aug 2, 1:19 PM EDTSpecial Marine WarningAPX116 min
Aug 2, 1:19 PM EDTSevere Thunderstorm WarningAPXAlcona, Alpena, Presque Isle56 min
Aug 2, 1:24 PM EDTSevere Thunderstorm WarningAPXGladwin30 min
Aug 2, 1:36 PM EDTSevere Thunderstorm WarningAPXAlcona, Iosco, Ogemaw, Oscoda36 min
Aug 2, 1:37 PM EDTSpecial Marine WarningAPX113 min
Aug 2, 1:43 PM EDTSevere Thunderstorm WarningAPXArenac, Iosco39 min
Aug 2, 1:55 PM EDTSpecial Marine WarningAPX50 min
Aug 2, 2:55 PM EDTSpecial Marine WarningAPX35 min
Aug 2, 3:23 PM EDTSpecial Marine WarningAPX112 min
Aug 2, 3:29 PM EDTSpecial Marine WarningAPX106 min
Aug 2, 3:44 PM EDTSpecial Marine WarningAPX61 min
Aug 2, 3:57 PM EDTSevere Thunderstorm WarningAPXBenzie, Grand Traverse, Leelanau, Manistee, Wexford63 min
Aug 2, 4:05 PM EDTSevere Thunderstorm WarningAPXCrawford, Roscommon55 min
Aug 2, 4:31 PM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Grand Traverse, Kalkaska, Missaukee, Otsego and 2 more59 min
Aug 2, 4:33 PM EDTSevere Thunderstorm WarningAPXOgemaw57 min
Aug 2, 5:00 PM EDTSevere Thunderstorm WarningAPXArenac, Iosco53 min
Aug 2, 5:00 PM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Crawford, Kalkaska, Montmorency, Oscoda and 1 more60 min
Aug 2, 5:06 PM EDTSpecial Marine WarningAPX114 min
Aug 2, 5:19 PM EDTSevere Thunderstorm WarningAPXWexford26 min
Aug 2, 5:25 PM EDTSevere Thunderstorm WarningAPXMissaukee, Ogemaw, Roscommon65 min
Aug 2, 5:31 PM EDTSevere Thunderstorm WarningAPXMissaukee29 min
Aug 2, 5:32 PM EDTSpecial Marine WarningAPX58 min
Aug 2, 5:43 PM EDTSevere Thunderstorm WarningAPXGladwin, Roscommon32 min
Aug 2, 5:56 PM EDTSevere Thunderstorm WarningAPXAlcona, Arenac, Iosco64 min
Aug 2, 5:58 PM EDTSevere Thunderstorm WarningAPXBenzie, Manistee41 min
Aug 2, 6:15 PM EDTSevere Thunderstorm WarningAPXGladwin30 min
Aug 2, 6:19 PM EDTSevere Thunderstorm WarningAPXWexford34 min
Aug 2, 6:42 PM EDTSevere Thunderstorm WarningAPXMissaukee32 min
Aug 2, 7:08 PM EDTSevere Thunderstorm WarningAPXGladwin, Roscommon52 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.